[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] asthma and allbuterol

----- Original Message -----
From: "Barbara Bradley" <email @ redacted>
To: <email @ redacted>
Sent: Sunday, October 21, 2001 4:04 PM
Subject: Re: [IP] asthma and allbuterol

> >There is a warning that albuterol should be
> >"used with caution in patients with diabetes"
> >So I bet it does either raise the BS or do something
> vascular.
> >http://www.templejc.edu/ems/drugs/Albuterol.htm
> A drug with "sympathomimetic " properties acts much the same
> as adrenalin, which is the same hormone that gives the early
> warning symptoms of hypoglycemia. It makes sense that the
> action of these drugs woul cause a similar increase in BG
> levels.
> It is adrenalin that triggers the body to convert stored
> glycogen to glucose and to convert protein and fats to
> usable forms of glucose energy (conter-regulatory respose in
> hypoglycemia). (A too long and detailed physiological
> process to post for now.)
> Cortisone (steroid) also has a role in this process, but its
> effects tend to last longer than the adrenalin.
> Barbara A. Bradley, MS, RN, CDE
> ----------------------------------------------------------
This warning is because when using albuterol, some of the drug is absorbed
and although this is a usually a non-issue, the drug acts as a beta blocker
and blocks the symptoms of hypoglycemia just as inderal might. In most
patients this is a non-issue issue. spot
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml